Alert archive / Texas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 101, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Jun 16, 2004, 7:37 PM CDT for Bailey County, Texas. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 16, 2004, 7:37 PM CDT (00:37 UTC)
- Expired
- Jun 16, 2004, 8:30 PM CDT
- In force
- 53 min
- Issued by
- NWS Lubbock, TX
- Area
- Counties, with a storm outline in the text
County Bailey County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 0.6 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1653 J/kg
- Mixed-layer CIN
- -142 J/kg
- Mixed-layer LCL
- 2254 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 145 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.6
The text
As transmitted, in the capitals the NWS used until 2016.
187 WUUS54 KLUB 170037 SVRLBB TXC017-170130- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LUBBOCK TX 736 PM CDT WED JUN 16 2004 THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BAILEY COUNTY IN NORTHWEST TEXAS * UNTIL 830 PM CDT * AT 734 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR WEST CAMP...OR 15 MILES WEST OF MULESHOE...MOVING EAST AT 35 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE WEST CAMP... PROGRESS...NEEDMORE AND MULESHOE. LARGE HAIL...DAMAGING WINDS...AND VERY HEAVY RAINS ARE EXPECTED WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER. TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 7 4 5 1 2 9 0. LAT...LON 3429 10303 3390 10302 3397 10264 3430 10263 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 3:45 PM CDT, 3 hours 52 minutes earlier.
Area forecast discussion, Jun 16, 3:45 PM CDT, 3 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 345 PM CDT WED JUN 16 2004 SHORT TERM... MOISTURE HOLDING IN OVER WESTERN SOUTH PLAINS AND SOUTHEAST NEW MEXICO BETTER THAN YESTERDAY AT THIS TIME. HOWEVER...SURFACE MOISTURE CONVERGENCE NOT CURRENTLY AS GREAT WITH SOUTH TO SOUTHEAST FLOW WELL INTO SOUTHEAST NEW MEXICO. WEAKER CONVERGENCE...ALONG WITH SLIGHTLY COOLER SURFACE TEMPERATURES IN SOUTHEAST NEW MEXICO...HAS THUS FAR LIMITED CONVECTIVE DEVELOPMENT NEAR THE TEXAS-NEW MEXICO BORDER. WITH THE ABOVE IN MIND...STILL WOULD NOT BE SURPRISED TO SEE SOME CONVECTIVE DEVELOPMENT IN SOUTHEAST NEW MEXICO SINCE VERY LITTLE CONVECTIVE INHIBITION REMAINS. ALSO...20Z LAPS ANALYSIS DEPICTS AN AXIS OF CONVERGENCE ALONG OUR SOUTHWEST COUNTIES...ALTHOUGH CAP IS STRONGER THERE. THUS...SOUTHWEST COUNTIES MAY BE ANOTHER AREA FOR CONVECTIVE DEVELOPMENT. PRIMARY THREATS WITH ANY STORMS THAT DO DEVELOP WOULD BE STRONG WINDS AND LARGE HAIL...GIVEN GOOD INSTABILITY AND LARGE TEMPERATURE/DEWPOINT SPREADS. IF CONVECTION DOES DEVELOP...IT IS NOT EXPECTED TO PERSIST LONG INTO THE NIGHT SINCE WINDS SHEAR IS RELATIVELY WEAK AND GOOD CONVECTIVE ORGANIZATION IS NOT EXPECTED. HAVE TWEAKED TOMORROW AFTERNOONS GRIDS TO INCLUDE SLIGHT CHANCE OF THUNDER SOUTH...WITH A CHANCE OF THUNDER NORTH. PRECIP WAS ADDED/ADJUSTED UP TO ACCOUNT FOR CONVERGENCE SUGGESTED BY ETA IN MOIST AND UNSTABLE AIRMASS...WITH BEST CONVERGENT SIGNAL ACROSS THE NORTH AND NORTHEAST CWA. ALSO...HAVE TAPERED TEMPERATURES FROM SOUTHWEST TO NORTHEAST...WITH GREATER POTENTIAL FOR CLOUD COVER NORTHEAST. .LONG TERM... NO MAJOR CHANGES PLANNED TO PREVIOUS FORECAST. SUBTROPICAL RIDGE TO EXPAND ACROSS THE REGION BY LATE THURSDAY AFTERNOON WITH RIDGE AXIS ACROSS THE SOUTH PLAINS/PERMIAN BASIN. RIDGE IS EXPECTED TO REMAIN IN PLACE THROUGH THE WEEKEND WITH A STRONG ZONAL FLOW ACROSS THE CENTRAL CONUS. ETA AND GFS IN GOOD AGREEMENT SHOWING A FRONTAL BOUNDARY MOVING INTO THE OKLAHOMA PANHANDLE BY FRIDAY MORNING. FRONT IS EXPECTED TO SLIDE SOUTHWARD FRIDAY NIGHT AND REMAIN NEARLY STATIONARY ACROSS THE TEXAS PANHANDLE ON SATURDAY. WILL THUS CONTINUE SLIGHT CHANCE POPS...MAINLY NORTHERN ZONES THROUGH SATURDAY NIGHT. ALTHOUGH THERE ARE DIFFERENCES IN MEDIUM RANGE MODELS BY MONDAY ...THEY BASICALLY AGREE ON WEAKENING THE RIDGE WITH NEAR ZONAL FLOW SHIFTING SOUTH ACROSS THE REGION. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 66 94 63 93 / 30 30 20 10 TULIA 63 93 65 92 / 30 30 20 10 PLAINVIEW 65 94 67 93 / 30 30 20 10 LEVELLAND 66 96 68 97 / 30 20 20 0 LUBBOCK 67 96 69 96 / 20 20 20 0 BROWNFIELD 66 96 70 99 / 20 20 10 0 CHILDRESS 70 92 72 93 / 20 30 20 10 SPUR 68 96 72 95 / 10 20 20 0 ASPERMONT 70 97 73 96 / 10 20 20 10 && .LUB WATCHES/WARNINGS/ADVISORIES... NONE. && 23/08
Hazardous weather outlook, Jun 16, 11:30 AM CDT, 8 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 1130 AM CDT WED JUN 16 2004 TXZ021>024-027>030-033>036-039>042-171630- BAILEY-BRISCOE-CASTRO-COCHRAN-CROSBY-FLOYD-GARZA-HALE-HOCKLEY-LAMB- LUBBOCK-LYNN-PARMER-SWISHER-TERRY-YOAKUM- 1130 AM CDT WED JUN 16 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHWEST AND SOUTH CENTRAL TEXAS PANHANDLE AND THE SOUTH PLAINS. .DAY ONE... CONVECTIVE THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING...GENERALLY WEST OF A LINE FROM SILVERTON TO PLAINVIEW TO LUBBOCK TO TAHOKA. ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE WESTERN SOUTH PLAINS AND SOUTHWEST PANHANDLE NEAR THE NEW MEXICO BORDER...AND THEN MOVE EAST AND NORTHEAST ACROSS PARTS OF WEST TEXAS. GIVEN THE STEEP LAPSE RATES AND RELATIVELY HIGH CLOUD BASES...THE PRIMARY SEVERE WEATHER THREAT WILL BE DAMAGING THUNDERSTORMS WIND GUSTS. HOWEVER...INSTABILITY WILL LIKELY BE SUFFICIENT TO PRODUCE STRONG UPDRAFTS...THUS ISOLATED LARGE HAIL WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE EXTREME SOUTHWESTERN AND SOUTH CENTRAL TEXAS PANHANDLE THURSDAY AFTERNOON AND EVENING. DAYTIME HEATING WILL COMBINE WITH RICH LOW-LEVEL MOISTURE TO CREATE A MODERATELY UNSTABLE AIRMASS ACROSS THE REGION LATE THURSDAY AFTERNOON AND EVENING. MEANWHILE...A WEAK COLD FRONT WILL MOVE SOUTH INTO THE EXTREME SOUTHERN TEXAS PANHANDLE...BECOMING A FOCUS FOR CONVECTIVE DEVELOPMENT. ISOLATED THUNDERSTORMS ARE EXPECTED TO DEVELOP BY LATE THURSDAY AFTERNOON IN THE VICINITY OF THE COLD FRONT. ANY STORM THAT DEVELOPS WILL HAVE THE POTENTIAL TO BECOME SEVERE DUE TO FAVORABLE LOW TO MID-LEVEL WIND SHEAR PROFILES. LARGE HAIL AND DAMAGING WIND GUSTS WILL BE THE PRIMARY SEVERE WEATHER THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING OVER THE WESTERN AND CENTRAL SOUTH PLAINS...AND ACROSS PARTS OF THE SOUTHERN PANHANDLE. TXZ025-026-031-032-037-038-043-044-171630- CHILDRESS-COTTLE-DICKENS-HALL-KENT-KING-MOTLEY-STONEWALL- 1130 AM CDT WED JUN 16 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHEASTERN TEXAS PANHANDLE AND THE ROLLING PLAINS. .DAY ONE... NO HAZARDOUS WEATHER IS EXPECTED TODAY OR TONIGHT. .DAYS TWO THROUGH SEVEN... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE EXTREME SOUTHEASTERN TEXAS PANHANDLE THURSDAY AFTERNOON AND EVENING. DAYTIME HEATING WILL COMBINE WITH RICH LOW-LEVEL MOISTURE TO CREATE A MODERATELY UNSTABLE AIRMASS ACROSS THE REGION LATE THURSDAY AFTERNOON AND EVENING. MEANWHILE...A WEAK COLD FRONT WILL MOVE SOUTH INTO THE EXTREME SOUTHERN TEXAS PANHANDLE...BECOMING A FOCUS FOR CONVECTIVE DEVELOPMENT. ISOLATED THUNDERSTORMS ARE EXPECTED TO DEVELOP BY LATE THURSDAY AFTERNOON IN THE VICINITY OF THE COLD FRONT. ANY STORM THAT DEVELOPS WILL HAVE THE POTENTIAL TO BECOME SEVERE DUE TO FAVORABLE LOW TO MID-LEVEL WIND SHEAR PROFILES. LARGE HAIL AND DAMAGING WIND GUSTS WILL BE THE PRIMARY SEVERE WEATHER THREAT.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 7:18 PM CDT | Severe Thunderstorm Warning | LUB | Parmer | 57 min |
| Jun 16, 7:26 PM CDT | Severe Thunderstorm Warning | LUB | Yoakum | 49 min |
| Jun 16, 7:44 PM CDT | Severe Thunderstorm Warning | LUB | Cochran | 61 min |
| Jun 16, 8:31 PM CDT | Severe Thunderstorm Warning | LUB | Bailey | 44 min |
| Jun 16, 9:06 PM CDT | Severe Thunderstorm Warning | LUB | Lamb | 54 min |
| Jun 16, 10:18 PM CDT | Severe Thunderstorm Warning | LUB | Lubbock | 57 min |
| Jun 17, 4:18 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe | 57 min |
| Jun 17, 4:40 PM CDT | Severe Thunderstorm Warning | LUB | Terry | 35 min |
| Jun 17, 4:59 PM CDT | Severe Thunderstorm Warning | LUB | Hockley | 61 min |
| Jun 17, 5:07 PM CDT | Severe Thunderstorm Warning | LUB | Lynn | 53 min |
| Jun 17, 5:11 PM CDT | Severe Thunderstorm Warning | LUB | Garza | 64 min |
| Jun 17, 5:12 PM CDT | Tornado Warning | LUB | Briscoe | 78 min |
| Jun 17, 5:16 PM CDT | Severe Thunderstorm Warning | LUB | Crosby | 59 min |
| Jun 17, 5:57 PM CDT | Severe Thunderstorm Warning | LUB | Lamb | 63 min |
| Jun 17, 5:58 PM CDT | Severe Thunderstorm Warning | LUB | Lynn | 62 min |
| Jun 17, 6:03 PM CDT | Flash Flood Warning | LUB | Lynn | 117 min |
| Jun 17, 6:07 PM CDT | Severe Thunderstorm Warning | LUB | Dickens | 68 min |
| Jun 17, 6:19 PM CDT | Severe Thunderstorm Warning | LUB | Crosby | 41 min |
| Jun 17, 6:29 PM CDT | Severe Thunderstorm Warning | LUB | Garza | 46 min |
| Jun 17, 6:31 PM CDT | Tornado Warning | LUB | Briscoe | 89 min |
| Jun 17, 6:37 PM CDT | Flash Flood Warning | LUB | Briscoe | 2 hr |
| Jun 17, 6:41 PM CDT | Severe Thunderstorm Warning | LUB | Kent | 64 min |
| Jun 17, 6:50 PM CDT | Tornado Warning | LUB | Kent | 55 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.